Type II Diabetes

MOMFEE
By MOMFEE Latest Reply 2010-12-25 14:09:55 -0600
Started 2010-12-23 10:37:47 -0600

I am newly diagnosed with Type II Diabetes. I don't understand why before when I didn't take medicine, I never felt weak or shakey. Now, I take medicine twice daily and feel that way sometimes. Am I taking too much medicine???any help??


16 replies

rubyc
rubyc 2010-12-25 14:09:55 -0600 Report

Your body is not used to you having blood sugar within normal range and is letting you know. Eat a snack or small meal and continue with medications as directed. Make sure you let your doctor know what is happening and if possible go to a diabetic class as this will help you learn how to count carbs and how to portion out your food.

CaroleP
CaroleP 2010-12-23 20:02:43 -0600 Report

Probably not taking too much. when I first went on meds and my blood sugar got close to normal I got shaky too. My body was so used to having high blood sugar that the good numbers made me feel wierd.

Harlen
Harlen 2010-12-23 13:37:18 -0600 Report

Hello and welcome
Are you testing at the times your feeling that way?
When my #s where runing in the 800 to 12oos lol when I started to get them down too where they needed to be I would feel that way.
Just getting down to where my BS needs to be was a big job and I was feeling bad all the time as I was working on it now I feel bad if I go down to 65 or over 150 It takes time to get all the info you need and chaing your life stile you will need to do.
I think is was something like 2 years for me to get it all right lol
But then I am a bit slow
Best wishes
Harlen

reflecting
reflecting 2010-12-23 12:54:59 -0600 Report

When I take my medicine and then later I start to feel shakey I test my blood sugar and usually find that it is in the 60 range. At that point I know it is low and I need to eat something right away. I have watched it enough now to notice a pattern and that if I don't eat say my lunch at 12 or so, by 2:30 sometimes even befor, I will be shakey. My suger levels stay pretty regular with medication and planning my meals at the right time with the right foods. It will take time and testing and practice. Good luck!! :)

reflecting
reflecting 2010-12-23 12:56:39 -0600 Report

If you continue to have low sugars you might need to talk to your doctor about a decrease of medicine. Keep track of numbers and let them know.

Gabby
GabbyPA 2010-12-23 11:14:14 -0600 Report

Welcome to the site. There are a lot of great people here to help you out. As Alan and Kd have mentioned, a little more information would be helpful.

Sometimes our bodies are so used to the higher numbers that when we start getting more normal numbers we feel funny. It took time to get higher numbers and the sudden change can be confusing to your body. Test and see what your numbers are coming in at and talk to your doctor about it. He can help you make adjustments if you need to.

MOMFEE
MOMFEE 2010-12-23 11:33:25 -0600 Report

Thanks to all of you. My number was 246 when I started. I immediately dieted my way down to 94-106 the first week. I really stopped eating sugar and all white. I went on a 3000 mile road trip the day after I was diagnosed, so it was
not that hard since I was preoccupied with things other than my normal routine.
My doctor told me, I could get off half of the meds if I lost 30 more pounds by February. I had lost 15 at the time he had told me so I needed to lose a total of 45-50 pounds. I eat small meals daily, drink lots of water and sometimes, no
real pattern, I feel really weak . I am starting to wonder if I am not eating enough meals and also, I am really only eating the good carbs so my sugar intake is really
a lot less than before. So, that and the meds could be creating that?? I don't know, I am just rattling and still confused about this whole process…:)

Gabby
GabbyPA 2010-12-24 08:41:38 -0600 Report

Keep an eye on the meter. If you are dropping below 60 then you need to start to do something. But 94-106 is a great range to be in so quickly after you started. Give your body some time to adjust. Being on a trip also means you are most likely more active than usual and out of routine. Now that you are home, find what works for a pattern. It will help a lot.

kdroberts
kdroberts 2010-12-23 10:44:55 -0600 Report

What medication are you taking? What is your blood sugar when you are weak and shaky? Could be that your blood sugar is low in which case it may be that the amount of carbs you are eating and the medication you take are not aligning correctly.

MOMFEE
MOMFEE 2010-12-23 11:34:58 -0600 Report

I am taking Glib and Met twice daily.

kdroberts
kdroberts 2010-12-23 11:38:54 -0600 Report

Is it happening 3-4 hours or so after you take the glyburide?

kdroberts
kdroberts 2010-12-23 12:27:57 -0600 Report

It's the gluburide, or more specifically you not eating enough carbs for the dose you are taking. It peaks around that time so your pancreas will be kicking out insulin regardless of if you need it or not. The days that it doesn't happen could be because your blood sugar is generally higher. Try eating every 3 hours or so and see if it helps, don't go crazy with the carbs but you need to eat some at each meal if you are taking glyburide.

MOMFEE
MOMFEE 2010-12-23 12:38:11 -0600 Report

You are probably right. I don't eat enough carbs, pretty sure. I am so obsessed with losing enough weight to cut it in half, I am probably overdoing it.
Thanks so much, I will try doing that.
HAVE A VERY BLESSED CHRISTMAS!

Next Discussion: Diabetes Job Jar »